Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 16, NWS Des Moines, IA

December 30, 200837 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Dec 30, 2008, 3:35 AM CST for 37 counties in Iowa. It took effect at Dec 30, 2008, 11:13 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 3:35 AM CST (09:35 UTC)
In effect from
Dec 30, 2008, 11:13 AM CST
Expired
Dec 30, 2008, 9:04 PM CST
In force
10 hr
Issued by
NWS Des Moines, IA
All 37 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 300935
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CST TUE DEC 30 2008

...VERY WINDY CONDITIONS TODAY...

IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-301745-
/O.NEW.KDMX.WI.Y.0016.081230T1800Z-081231T0000Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
335 AM CST TUE DEC 30 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

A STRONG SURFACE LOW WILL PUSH SOUTHEAST ACROSS IOWA THIS
MORNING. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW
WILL PRODUCE VERY WINDY CONDITIONS...ESPECIALLY ALONG AND WEST OF
INTERSTATE 35. EXPECT A SUSTAINED NORTHWEST WIND OF 25 TO 35
MPH...WITH GUSTS OVER 45 MPH AT TIMES. WINDS WILL SUBSIDE SOMEWHAT
THIS EVENING...BUT GUSTS IN THE 30S WILL CONTINUE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KINNEY
4 follow-up statements
000 
WWUS73 KDMX 301713
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1113 AM CST TUE DEC 30 2008

...VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING...

IAZ037-049-050-061-062-074-075-085-086-096-097-310000-
/O.EXB.KDMX.WI.Y.0016.081230T2000Z-081231T0300Z/
HARDIN-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-
WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ELDORA...MARSHALLTOWN...TOLEDO...
NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
1113 AM CST TUE DEC 30 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.

A STRONG SURFACE LOW WILL PUSH ACROSS NORTHERN IOWA TODAY. A
TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW WILL PRODUCE
VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. WINDS WILL TURN TO
NORTHWEST AND INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH
GUSTS NEAR 45 MPH AT TIMES. WINDS WILL SUBSIDE SOMEWHAT THIS
EVENING...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND
MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-310000-
/O.CON.KDMX.WI.Y.0016.081230T1800Z-081231T0000Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
1113 AM CST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG SURFACE LOW WILL PUSH ACROSS NORTHERN IOWA TODAY. A
TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW WILL PRODUCE
VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. WINDS WILL TURN TO
NORTHWEST AND INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH
GUSTS NEAR 45 MPH AT TIMES. WINDS WILL SUBSIDE SOMEWHAT THIS
EVENING...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND
MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

LEE
000 
WWUS73 KDMX 302140
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CST TUE DEC 30 2008

...VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING...

IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-310000-
/O.CON.KDMX.WI.Y.0016.000000T0000Z-081231T0000Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
340 PM CST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG SURFACE LOW IS PUSHING ACROSS NORTHEASTERN IOWA INTO
NORTHERN ILLINOIS. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF
THE LOW IS PRODUCING VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20.
IN MOST OF THIS AREA NORTHWEST WINDS ARE SUSTAINED AT 25 TO 35
MPH...WITH GUSTS NEAR 45 MPH AT TIMES. WINDS WILL GRADUALLY SUBSIDE
LATER THIS EVENING AND THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL
CONTINUE UNTIL AROUND MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IAZ037-049-050-061-062-074-075-085-086-096-097-310300-
/O.CON.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/
HARDIN-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-
WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ELDORA...MARSHALLTOWN...TOLEDO...
NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
340 PM CST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

A STRONG SURFACE LOW IS PUSHING ACROSS NORTHEASTERN IOWA INTO
NORTHERN ILLINOIS. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF
THE LOW IS PRODUCING VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20.
IN MOST OF THIS AREA NORTHWEST WINDS ARE SUSTAINED AT 25 TO 35
MPH...WITH GUSTS NEAR 45 MPH AT TIMES. WINDS WILL GRADUALLY SUBSIDE
LATER THIS EVENING AND THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL
CONTINUE UNTIL AROUND MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

LEE
000 
WWUS73 KDMX 310001
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
601 PM CST TUE DEC 30 2008

...VERY WINDY CONDITIONS CONTINUE THIS EVENING...

IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-310300-
/O.EXT.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
601 PM CST TUE DEC 30 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW PRESSURE
SYSTEM THAT MOVED ACROSS THE STATE EARLIER IS STILL PRODUCING
VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. A NORTHWEST WIND IS
REPORTEDLY SUSTAINED AT 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT
TIMES. THE WIND WILL GRADUALLY SUBSIDE LATER THIS EVENING AND
THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND
MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IAZ037-049-050-061-062-074-075-085-086-096-097-310300-
/O.CON.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/
HARDIN-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-
WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ELDORA...MARSHALLTOWN...TOLEDO...
NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
601 PM CST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW PRESSURE
SYSTEM THAT MOVED ACROSS THE STATE EARLIER IS STILL PRODUCING
VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. A NORTHWEST WIND IS
REPORTEDLY SUSTAINED AT 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT
TIMES. THE WIND WILL GRADUALLY SUBSIDE LATER THIS EVENING AND
THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND
MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FAB
000 
WWUS73 KDMX 310304
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CST TUE DEC 30 2008

.THE STORM SYSTEM THAT CAUSED THE STRONG WIND OVER MUCH OF CENTRAL
IOWA IS PULLING OFF TO THE EAST AND BEING REPLACED BY HIGH
PRESSURE. THE WIND WILL STILL BE BRISK AND GUSTY THROUGH MIDNIGHT
BUT MOST LOCATIONS ACROSS THE ADVISORY AREA HAVE FALLEN BELOW
ADVISORY CRITERIA AND THOSE LOCATIONS THAT STILL HAVE STRONGER
WIND SPEEDS WILL BE SEEING DIMINISHING WIND OVER THE NEXT HOUR.

IAZ023-033>037-044>050-057>062-070>075-081>086-092>097-310415-
/O.CAN.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
904 PM CST TUE DEC 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND
ADVISORY. 

A NORTHWEST WIND AT 15 TO 25 MPH WITH HIGHER GUSTS WILL BE COMMON
THROUGH MIDNIGHT BUT THESE SPEEDS FALL BELOW ADVISORY CRITERIA.
THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 9 PM.

$$

FAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:01 AM CST, 34 minutes earlier.

Area forecast discussion, Dec 30, 3:01 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
301 AM CST TUE DEC 30 2008

.SHORT TERM /TODAY/...
THE MAIN ISSUE TODAY WILL BE THE WIND AS A VIGOROUS SURFACE LOW
TRACKS SOUTHEAST THROUGH IOWA. THE GFS IS THE FAVORED MODEL FOR WIND
SPEEDS AND TRENDS...GIVEN ITS SUPERIOR VERIFICATION AT 06Z
REGARDING THE STRENGTH AND POSITION OF THE SFC LOW...THE POSITION OF
THE SFC PRESSURE FALL BULLSEYE...AND THE TRACK OF THE H5 SHORTWAVE.
WINDS WILL BECOME STRONG AROUND MIDDAY IN THE WESTERN
COUNTIES...THEN PROGRESS EASTWARD THROUGH THE AFTERNOON. FORECAST
SOUNDINGS INDICATE STEEP LOW LEVEL LAPSE RATES AND 40-50 KTS IN THE
MIXED LAYER. THERE WILL ALSO BE STRONG SUBSIDENCE BEHIND THE WAVE TO
CONTRIBUTE TO TRANSFERRING THE STRONG WINDS ALOFT DOWN TO THE
SURFACE. WINDS WILL BE STRONGEST ALONG AND EAST OF INTERSTATE
35...WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS OF 45 MPH OR EVEN
HIGHER. WILL ISSUE WIND ADVISORY FOR THIS AREA FROM 18Z-00Z. WIND
SPEEDS APPEAR TO BE MARGINAL TO THE EAST...WITH LATER ONSET...SO
WILL LET DAY SHIFT RE-EVALUATE AND EXTEND THE AREA OF THE ADVISORY
IF NECESSARY. THERE WILL LIKELY BE SOME LIGHT SNOW ALONG THE
TRAILING TROUGH AXIS IN NORTHERN IOWA...BUT AMOUNTS SHOULD BE
LIMITED TO A HALF INCH OR LESS. TEMPERATURE TRENDS WILL BE TRICKY TO
CAPTURE WELL TODAY...BUT THE SLIGHTLY FASTER GFS TIMING FAVORS HIGHS
NEAR TO SHORTLY AFTER 18Z...THEN FALLING TEMPS DURING THE AFTERNOON.

.LONG TERM /TONIGHT-MONDAY/...
MAXIMUM 6HR PRESSURE RISES WILL BE EXITING TO THE EAST AND WITH
SUN SETTING...THAT MAY BE ENOUGH TO TAKE THE EDGE OF THE PEAK
GUSTS THIS EVENING. HOWEVER...THE DAY SHIFT CAN RE-EVALUATE THE
NEED FOR A WIND ADVISORY FARTHER EAST THIS EVENING.
OTHERWISE...HIGH PRESSURE BUILDS IN OVERNIGHT AND WINDS GO LIGHT
BY MORNING. WEDNESDAY WILL BE COLD AN UNEVENTFUL. WARM ADVECTION
KICKS IN WED NIGHT AHEAD OF NEXT CLIPPER SYSTEM THAT WILL TREK
EAST ACROSS THE CANADIAN/CONUS BORDER THROUGH THURSDAY. WILL
PROBABLY HAVE LOWS EALRY WED NIGHT...WITH TEMPS STEADY OR SLOWLY
RISING AFTER MIDNIGHT. THERE MAY ENOUGH WARM ADVECTION AHEAD OF
WARM FRONT CROSSING THE AREA WEST TO EAST ON NEW YEARS DAY TO
PROVIDE SOME LIGHT SNOW...BUT BELIEVE THAT BEST CHANCES WILL
REMAIN NORTHEAST OF OUR AREA. BY THE TIME ATMOSPHERE APPEARS TO
SATURATE ENOUGH TO PRODUCE PRECIPITATION...THE LIFT IS WANING AND
EXITING. HIGH PRESSURE AND SLIGHTLY COOLER ON FRIDAY. GFS/ECMWF
HAVE SHOWN SOME CONSISTENCY REGARDING SNOW CHANCES SATURDAY AS
TROWAL SIGNATURE...UPPER LEVEL WAVE...AND SURFACE INVERTED TROUGH
MOVE THROUGH IOWA. THE GFS SHOWS MULTIPLE BANDS OF FRONTOGENESIS
MOVING THROUGH DURING THE DAY WITH A BRIEF PERIOD OF MAX LIFT
FOCUSED IN DENDRITIC GROWTH ZONE...AND BOTH MODELS SUGGEST SOME
LIGHT ACCUMULATING SNOW FOR JUST ABOUT THE ENTIRE AREA. DUE TO
REGIONAL CONSENSUS AND DISTANCE INTO THE FUTURE...HAVE KEPT POPS
IN LOW END OF CHANCE RANGE...BUT DONT BE SURPRISED IF POPS FOR
SATURDAY CREEP UP WITH TIME. NO OTHER SIGNIFICANT CHANGES MADE.

&&

.AVIATION...30/06Z
WARM ADVECTION BEGINNING IN THE WEST AND SHOULD MOVE INTO THE TAF
SITES FM W TO E OVERNIGHT.  CLIPPER SYSTEM EVIDENT OVER THE ROCKIES
AND THAT WILL PUSH ACROSS THE NORTHERN TAF SITES THROUGH 30/21Z.
THE WIND BECOMES NW BEHIND THE SYSTEM AND SPEEDS GRADUALLY INCREASE
THROUGH THE DAY BUT REALLY INCREASE AFT 20Z.  20-30KTS SUSTAINED
WITH SOME HIER GUSTS THROUGH AT LEAST 31/03Z. MVFR CIGS ASSOCIATED
WITH THE LOW SHOULD PASS FAIRLY QUICKLY AND NOT BE VERY WIDESPREAD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DECATUR-GREENE-GUTHRIE-HAMILTON-LUCAS-MADISON-POCAHONTAS-
POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION-WARREN-WAYNE-WEBSTER.

&&

SHORT TERM...KINNEY
LONG TERM...MOYER
AVIATION...FAB
Hazardous weather outlook, Dec 29, 4:19 AM CST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CST MON DEC 29 2008

IAZ060-084-301200-
POLK-LUCAS-
419 AM CST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING IS OCCURRING ALONG PARTS OF THE RACCOON AND
CHARITON RIVERS IN CENTRAL AND SOUTHERN IOWA. RIVER LEVELS ARE
EXPECTED TO FALL BELOW FLOOD STAGE TODAY. FLOOD WARNINGS ARE IN
EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT A STRONG NORTHWEST WIND TUESDAY...WITH SUSTAINED SPEEDS OF
20 TO 35 MPH AND GUSTS NEAR 40 MPH. THE STRONGEST WINDS WILL
OCCUR DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>028-033>039-044>050-057>059-061-062-
070>075-081>083-085-086-092>097-301200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
419 AM CST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT A STRONG NORTHWEST WIND TUESDAY...WITH SUSTAINED SPEEDS OF
20 TO 35 MPH AND GUSTS NEAR 40 MPH. THE STRONGEST WINDS WILL
OCCUR DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:19 PM CSTRiver Flood WarningDMXPolk13 hr

Nearby

Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.